MAUDE Adverse Event Report: ALCON GRIESHABER AG GRIESHABER ADVANCED DSP TIP FORCEPS; FORCEPS, OPHTHALMIC

ALCON GRIESHABER AG GRIESHABER ADVANCED DSP TIP FORCEPS; FORCEPS, OPHTHALMIC
Catalog Number 725.44
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No sample has been received at manufacturing for evaluation.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that an ophthalmic forceps tip could not be fixed on the handle during surgery.There was no patient contact or harm.
 
Additional Manufacturer Narrative
A customer reported that forceps cannot be fixed on the handle.A review of the device history record traceable to the reported lot number indicates that the product was processed and released according to the product¿s acceptance criteria.Sample received in opened original packaging including cover foil.The sample was functionally and visually inspected with the aid of a photomicroscope with various magnifications.The customer¿s complaint was not confirmed.It was found that forceps could been mounted on handles (handle ref: 712.00.31, 712.00.41 and 713.00.38), activated, the opening and closing was good and it could be controllable used during testing.It was found that there are residues or abrasion inside the tip.But this had no influence on the functionality.A root cause could not be determined because the sample meet the specifications.This complaint has been reviewed and future data will be monitored for evidence of adverse trending and further action will be taken, as appropriate.At a minimum, this will include completing reviews of complaint class report levels on a monthly basis.The manufacturer internal reference number is: (b)(4).

Brand Name
GRIESHABER ADVANCED DSP TIP FORCEPS
Common Device Name
FORCEPS, OPHTHALMIC
Manufacturer (Section D)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ  8203
MDR Report Key11926535
Report Number3003398873-2021-00036
Device Sequence Number4345079
Product Code HNR
UDI-Device Identifier07612717071018
UDI-Public07612717071018
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Catalogue Number725.44
Device Lot NumberF186936
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2021
Initial Date Received by Manufacturer 05/12/2021
Supplement Date Received by Manufacturer08/23/2021
Initial Report FDA Received Date06/03/2021
Supplement Report FDA Received Date09/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1